MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; PEDICLE SCREW SYSTEM
Model Number 47127
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
The initial surgery took place on (b)(6) 2020.Four (4) months after the surgery, loosening of the l3 right set screw was found.Revision surgery to replace the set screw took place on (b)(6) 2021.During the surgery, l4/l5 screw were also found loosened and the surgeon re-tightened them.
 
Additional Manufacturer Narrative
Review of the device history records did not identify any manufacturing or processing related irregularities.Investigation of the set screw showed that the threads are not deformed which indicates that set screw was not cross threaded.The bottom surface of the set screw was examined for wear patterns created against the construct rod during final set screw tightening.The expectation for the bottom surface of a set screw installed in a stable construct is a symmetric hour glass pattern.None of the three (3) screws examined demonstrated the expected hour-glass pattern: based on these findings, the anterior wear marks on the set screws indicate the set screw disengagement is a result of a nondistributed loading and non-normalized rod conditions at final lockdown.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
MDR Report Key11809152
Report Number2027467-2021-00026
Device Sequence Number19810595
Product Code NKB
UDI-Device Identifier00840967124582
UDI-Public(01)00840967124582(10)8185401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number47127
Device Catalogue Number47127
Device Lot Number8185401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;